MAUDE Adverse Event Report: PHILIPS ULTRASOUND AFFINITI 50; SYSTEM, IMAGING, PULSED ECHO, ULTRASONIC

PHILIPS ULTRASOUND AFFINITI 50; SYSTEM, IMAGING, PULSED ECHO, ULTRASONIC
Model Number 989605410251
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return of the suspect tilt swivel arm assembly is anticipated.Evaluation of the arm will be included in a follow-up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported the monitor arm bracket broke off of their affiniti 50 ultrasound system while transporting the unit within the user facility.A philips service engineer ordered a replacement tilt swivel arm that was installed by the customer biomedical department to repair the system.No patient or user was harmed as a result of the issue.The system has been returned to service with no additional issues reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Although the suspect arm was inadvertently discarded, a thorough investigation has been performed to identify the root cause of the reported issue, including a manufacturing evaluation and analysis of the involved monitor arm variant.The engineering team determined the failure resulted from an assembly error causing misaligned screw threads to shear away from a secured position.A design change that involves securing the monitor arm with a tab and slot instead sole reliance on screws has been implemented in january 2019 and prevents potential recurrence of this assembly error.

Brand Name
AFFINITI 50
Common Device Name
SYSTEM, IMAGING, PULSED ECHO, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
eric nail
22100 bothell everett highway
bothell, WA 98021
MDR Report Key13827140
Report Number3019216-2022-00030
Device Sequence Number4467378
Product Code IYN
UDI-Device Identifier00884838056244
UDI-Public00884838056244
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605410251
Device Catalogue Number795208
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown